MAUDE Adverse Event Report: ABBOTT LABORATORIES CLINICAL CHEMISTRY CARBON DIOXIDE

ABBOTT LABORATORIES CLINICAL CHEMISTRY CARBON DIOXIDE
Catalog Number 03L80-31
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely depressed co2 results on the architect c16000 analyzer.The following data was provided: initial 13.4, repeat 18.4, 22 meq/l.There was no impact to patient management reported.Neat sample - 13.4: when the sample was diluted, one part sample to one part saline, the final (calculated) result was 18.4.When the sample was diluted, one part sample to two parts saline, the final (calculated) result was 22.The patients acidosis is normal on blood gas analysis with a normal blood ph and bicarbonate result.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs and a review of labeling.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Based on all available information and abbott diagnostics' complaint investigation, the assay and analyzer performed as intended and no product deficiency was identified.
 
Additional Manufacturer Narrative
The conclusion code was corrected to (b)(4).The device evaluation was reassessed and concluded that a malfunction occurred, therefore, the device was not performing as intended, however, no systemic issue or product deficiency was identified.Additionally, the incorrect manufacturing site was identified on 5/18/2017.Manufacturing report 1628664-2017-00235 has been submitted and all further information will be documented in that report.

Brand Name
CLINICAL CHEMISTRY CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key5911247
Report Number1415939-2016-00092
Device Sequence Number18937805
Product Code KHS
UDI-Device Identifier00380740005962
UDI-Public00380740005962
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number03L80-31
Device Lot Number49188UQ03
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date09/13/2016
05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LN 03L77-01, SN: (B)(4)